Jump to content




Photo
- - - - -

Is it common to be this sleepy on Cymbalta?


  • Please log in to reply
10 replies to this topic

#1 MaryPoppins

MaryPoppins

    Member

  • Member
  • Pip
  • 166 posts

Posted 22 July 2008 - 05:24 PM

My doc added Cymbalta to my cocktail, and specifically said, "This will make you sleepy, so I will have you take it in the morning." I didn't ask him at the time WHY he was doing it that way. I take several meds at night to knock me out, so I was thinking that the Cymbalta might be a dangerous mix at night? I don't know, but I do know that this isn't working. Does the sleepiness go away after a week or so? Do I get used to being a zombie? This is tough on my family and on me. I'm in a depression, yes, but THIS is rediculous. Any input would be appreciated.

Edited by MaryPoppins, 22 July 2008 - 05:26 PM.




#2 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 13178 posts

Posted 22 July 2008 - 05:38 PM

I always took it at night. Are you sure you heard him right? "This will make you sleepy so take it in the morning" doesn't make a whole lot of sense.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist


#3 MaryPoppins

MaryPoppins

    Member

  • Member
  • Pip
  • 166 posts

Posted 22 July 2008 - 08:09 PM

It's even written on my prescription bottle. I wonder what gives?


#4 olga

olga

    Life is better when you bring home a furry pal

  • Inmate
  • 10806 posts

Posted 22 July 2008 - 08:48 PM

I was sleepy on it, too, but not to the point of not being able to function. I took it in the morning, and got sleepy in the afternoon, and had no difficulty falling asleep again at 11:00 PM.

When I started Cymbalta, it was a good 8 weeks before it really kicked in and worked as an antidepressant. Are you on 60 mg?

It sounds like you need to call your pdoc for a clarification. I wonder if it's reacting to one of your other meds.

olga

I'm bossy, opinionated, and over 60, so be prepared for advice if you post a question. However, I am not a medical professional, so please consult a doctor about your mental health issues and medications.
________________________________________________________________________________________________________

Be with someone who ruins your lipstick---not your mascara.


#5 MaryPoppins

MaryPoppins

    Member

  • Member
  • Pip
  • 166 posts

Posted 22 July 2008 - 09:03 PM

I emailed my doc about it, and hope to get a response from him tomorrow. I'm only taking 30 mg., so it just seems strange. I mean, I'm severely depressed, but even when I'm depressed I meander from room to room doing nothing. Now I'm just in bed. Laying there. Does it also make you not hungry? I can't even look at food. I'm on Topomax which also does this, but I gradually got my appetite and weight finally back. Is Cymbalta similar in that way? Does it just make you not hungry? Thanks for your responses. I really appreciate them.


#6 MaryPoppins

MaryPoppins

    Member

  • Member
  • Pip
  • 166 posts

Posted 23 July 2008 - 10:42 AM

My doc responded to my email and said that I must be one of the lucky one's that Cymbalta makes extremely tired. He also told me that I could take it at night. So since I already took it this a.m. I'll just wait until tomorrow night to take it. He also thinks a lot of his to do with the depression. Nevertheless, I'll be a sleeping mess today and look forward to being a productive member of society tomorrow. At least I hope so. Ugh.


#7 rainyeffingday

rainyeffingday

    Member

  • Member
  • Pip
  • 51 posts

Posted 23 July 2008 - 01:19 PM

i take 180 mg at night

dx:bipolar

     ocd personality

 

saphris 20mg, adderall 30mg ((2 times a day) to offset sluggishness from saphris), lamictal 200 mg, prozac 80mg, effexor 450mg

One must have chaos to give birth to a dancing star.
Nietzsche

The most merciful thing in the world, I think, is the inability of the human mind to correlate all its contents. We live on a placid island of ignorance in the midst of black seas of infinity, and it was not meant that we should voyage far. The sciences, each straining in its own direction, have hitherto harmed us little; but some day the piecing together of dissociated knowledge will open up such terrifying vistas of reality, and of our frightful position therein, that we shall either go mad from the revelation or flee from the light into the peace and safety of a new dark age.
The Call of Cthulhu H.P. Lovecraft


#8 Artemisia

Artemisia

    Member

  • Member
  • Pip
  • 1006 posts

Posted 23 July 2008 - 01:43 PM

I take Lexapro, which is very closely related to Celexa (even though Celexa didn't work for me), and it does make me pretty sleepy during the day even though I've been taking it at night for some 4-5 months now. And that even though I'm also taking Wellbutrin, which is supposed to be pretty activating... Actually, this is getting pretty annoying now that I have to get up in the mornings.

All the antidepressants I've taken suppressed my appetite, even though some of them were supposed to increase it (or at least, cause weight gain in some other way).
The Relevant Basics:

Diagnosis - Depression
Current psych meds - sertraline; zolpidem PRN

#9 olga

olga

    Life is better when you bring home a furry pal

  • Inmate
  • 10806 posts

Posted 23 July 2008 - 03:11 PM

Mary, I'm sorry I didn't get back here to reply last night. Cymbalta was totally weight-neutral for me. However, when I was taking it, Cymbalta was the only crazy-med I was on---and I wonder if your complicated cocktail has anything to do with your reaction.

I'll be interested to see what happens when you take it at night.

olga

I'm bossy, opinionated, and over 60, so be prepared for advice if you post a question. However, I am not a medical professional, so please consult a doctor about your mental health issues and medications.
________________________________________________________________________________________________________

Be with someone who ruins your lipstick---not your mascara.


#10 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 13178 posts

Posted 23 July 2008 - 04:17 PM

I found that it had much worse side effects the first few weeks than it did the rest of the time I was on it.

If you're just starting it, give it a month or so. There's a good chance it will get better.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist


#11 MaryPoppins

MaryPoppins

    Member

  • Member
  • Pip
  • 166 posts

Posted 23 July 2008 - 07:51 PM

I really appreciate your replies. Thank you all.






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.